MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG PICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG PICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Suction Problem (2170); Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, after placing our groshong picc (model 7717405) catheter, the next day, the liquid did not drip, through a variety of troubleshooting, this situation still occurs, and then decided to pull out the catheter in vitro inspection, did not find any residues of drugs in the catheter and blood stagnation and other foreign objects, connected to the syringe injection smooth, but connected to the infuser, the infuser bottle elevated and then did not drip, sales was aware of this and went to check it by briefly folding back to loosen the infusion tube, the liquid does not drip, and then force to the infusion bottle after the pressure of the liquid can drip, and then turn off the infusion device and then open the situation does not drip, suspected that the pressure at the tip of the catheter three-way valve than the pressure of other normal use of the catheter to be greater, resulting in the liquid can not be dripped within the normal range of pressure.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of patency difficulties was confirmed; however, the exact cause was unknown.The product returned for evaluation was one groshong picc.The catheter was received assembled onto the two-piece connector.A microscopic observation revealed some use residue within the returned catheter adjacent to the valve, but no damage was observed on the returned sample and the valve length was measured and found to be within specification.Repeated functional flow tests of the catheter concluded that the groshong valve did not open for aspiration as intended.Infusion tests were successful, but the catheter would not aspirate.Following initial valve aspiration testing, the valve was re-lubricated with silicone oil and additional aspiration testing confirmed aspiration.Because application of silicone lubricant established proper valve function, it is likely that a lack of lubricant contributed to the reported event.It is unknown if the lubricant applied during manufacture was affected by the clinical procedure or if the lubricant was affected prior to attempted device use.Therefore, the root cause of the patency difficulties is unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21360732
Report Number3006260740-2025-00541
Device Sequence Number8452848
Product Code LJS
UDI-Device Identifier00801741035296
UDI-Public(01)00801741035296(11)240514(17)261031(10)REJQ1763
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7717405
Device Lot NumberREJQ1763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown